Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 167, NWS Memphis, TN

August 30, 2007Panola County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 30, 2007, 2:16 PM CDT for Panola County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2007, 2:16 PM CDT (19:16 UTC)
Expired
Aug 30, 2007, 3:00 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Panola County, MS

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:05 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 30, 11:05 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CDT THU AUG 30 2007

.DISCUSSION...SURFACE ANALYSIS THE MORNING PLACES A WEAK SURFACE
COLD FRONT ACROSS THE MID SOUTH...PRIMARILY ALONG I-40. REGIONAL
WSR-88D RADAR TRENDS SHOW CONVECTIVE ACTIVITY OUTSIDE A MAJORITY OF
THE FORECAST AREA WITH THE EXCEPTION OF PHILLIPS AND COAHOMA
COUNTIES. MAIN FORECAST CONCERN THIS AFTERNOON WILL BE CONVECTIVE
CHANCES.

THE WEAK COLD FRONT WILL CONTINUE TO SLOWLY PUSH THROUGH THE MID
SOUTH THROUGH TONIGHT. MODEL SOUNDINGS INDICATE BEST INSTABILITY
(SURFACE BASED CAPE AROUND 2000 J/KG...LI/S AROUND -6) WILL REMAIN
ALONG/AHEAD OF THE SURFACE BOUNDARY WITH CHANCES DIMINISHING FURTHER
NORTH ACROSS THE FORECAST AREA. THE BEST CHANCES FOR
SHOWERS/THUNDERSTORMS WILL BE ACROSS THE SOUTHERN TIER OR TWO OF
COUNTIES ACROSS NORTH MISSISSIPPI. MADE AJUSTMENTS TO POPS ACROSS
THE NORTHERN HALF FOR THE AFTERNOON AS RAIN CHANCES WILL BE MINIMAL
AT BEST...AND SOME SLIGHT ADJUSTMENTS TO AFTERNOON HIGHS BASED ON
CURRENT SHORT TERM TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY...

.PREV DISCUSSION...ISSUED 209 AM CDT THU AUG 30 2007
A COLD FRONT THAT IS CURRENTLY LOCATED FROM SOUTHERN ILLINOIS...TO
SOUTHEAST MISSOURI...TO NORTHWEST ARKANSAS WILL MOVE INTO THE
MIDSOUTH TODAY. THE FRONT IS MORE OF A DEWPOINT FRONT AS WINDS HAVE
ALREADY SWITCHED AROUND TO THE NORTH-NORTHWEST ACROSS NORTHEAST ARKANSAS AND
AT MEMPHIS INTERNATIONAL. DON/T EXPECT MUCH OF A COOL DOWN BEHIND
THE FRONT EITHER JUST DRIER AIR. EXPECT ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY OUT AHEAD OF THE FRONT
ALTHOUGH A FEW MAY DEVELOP ALONG THE FRONT TODAY. BEST CHANCES WILL
BE ACROSS NORTH MISSISSIPPI. CLOUD COVER AND CONVECTION SHOULD KEEP
HIGHS IN THE LOWER TO MID 90S.

TONIGHT...FRONT WILL LINGER ACROSS SOUTHERN SECTIONS OF THE CWA.
WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN FORECAST FOR THIS
AREA. ELSEWHERE...EXPECT DRIER AIR TO BEGIN TO FILTER INTO THE AREA.
LOWS MAY BE A TAD COOLER ACROSS NORTHERN SECTIONS OF THE MIDSOUTH.
EXPECT READINGS IN THE UPPER 60S TO MID 70S.

FRIDAY THROUGH SATURDAY NIGHT...NORTHEASTERLY WINDS WILL CONTINUE TO
FILTER DRIER AIR INTO THE MIDSOUTH AS SFC HIGH PRESSURE BUILDS IN
FROM THE NORTH. THE DRY AIR WILL ALLOW FOR SOME COOLER NIGHTS BUT
TEMPERATURES WILL QUICKLY REBOUND DURING THE DAY. EXPECT LOWS IN THE
MID 60S TO LOWER 70S WITH HIGHS IN THE MID 90S POSSIBLY UPPER 90S.

SUNDAY THROUGH THE END OF THE FORECAST PERIOD...MOISTURE WILL SLOWLY
RETURN TO THE MIDSOUTH DURING THIS TIME PERIOD. SUNDAY THROUGH
MONDAY NIGHT...SOUTHERLY WINDS WILL BRING SLIGHTLY HIGHER DEWPOINTS
INTO SOUTHEASTERN SECTIONS OF THE MIDSOUTH. THE INCREASE IN MOISTURE
MAY TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM DURING THIS TIME. BY
WEDNESDAY THE ENTIRE MIDSOUTH WILL SEE AN INCREASE IN MOISTURE. THE
COMBINATION OF THE MOIST AIRMASS AND DAYTIME HEATING WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA. HIGHS WILL REMAIN
IN THE LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE UPPER 60S
TO UPPER 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  94  75  94  72 /  30  10  10   0
MKL  94  69  92  65 /  30  10  10   0
JBR  95  70  93  67 /  20  10  10   0
TUP  92  73  92  70 /  40  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Aug 30, 3:38 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 AM CDT THU AUG 30 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
338 AM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE MID-SOUTH TODAY SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SOME
STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

In the hours before

Special weather statement, Aug 30, 2:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT THU AUG 30 2007

MSZ008-012-302000-
TATE MS-PANOLA MS-
207 PM CDT THU AUG 30 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES EAST OF COMO AT 207 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING THE CITIES OF
BATESVILLE...SARDIS...AND SENATOBIA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
300 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:51 PM CDTSevere Thunderstorm WarningMEGLee, Phillips39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.